Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 35, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 7, 2008, 1:36 PM EDT for Franklin County, Roanoke County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 1:36 PM EDT (17:36 UTC)
- Expired
- Jul 7, 2008, 3:54 PM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 071737
FFWRNK
VAC067-161-072330-
/O.NEW.KRNK.FF.W.0035.080707T1736Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 PM EDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
SOUTHEASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 730 PM EDT.
* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A STATIONARY THUNDERSTORM OVER THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROANOKE
MOUNTAIN...POAGES MILL AND CAVE SPRING.
THERE HAS BEEN RAINFALL OF UP TO 2 INCHES...AND ADDITIONAL RAINFALL
AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3722 7990 3724 7985 3712 7986 3711 8012
3712 8013 3724 8005
$$
JJ3 follow-up statements
000
WGUS71 KRNK 071816
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
212 PM EDT MON JUL 7 2008
VAC067-161-072330-
/O.CON.KRNK.FF.W.0035.000000T0000Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-ROANOKE VA-
212 PM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHEASTERN ROANOKE AND NORTHWESTERN FRANKLIN COUNTIES...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
THUNDERSTORM WITH VERY HEAVY RAINFALL WAS NOW MOVING TO THE EAST.
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN...WITH THE
HEAVIEST ALONG BACK CREEK IN THE POAGES MILL AREA. BACK CREEK...AND
ESPECIALLY ANY SMALL FEEDER CREEKS ALONG BACK CREEK...WILL LIKELY
FLOOD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROANOKE
MOUNTAIN...POAGES MILL...STARKEY AND CLEARBROOK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3722 7990 3724 7985 3712 7986 3711 8012
3712 8013 3724 8005
$$
JJ000
WGUS71 KRNK 071921
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
316 PM EDT MON JUL 7 2008
VAC067-161-072330-
/O.CON.KRNK.FF.W.0035.000000T0000Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-ROANOKE VA-
316 PM EDT MON JUL 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR
SOUTHEASTERN ROANOKE AND NORTHWESTERN FRANKLIN COUNTIES...
AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN HAD ENDED OVER THE WARNED AREA. THERE HAVE BEEN NO REPORTS OF
FLOODING IN THE AREA. HOWEVER...THERE WERE MORE THUNDERSTORMS JUST
ENTERING WESTERN ROANOKE COUNTY...AND THESE MAY BRING ADDITIONAL
HEAVY RAIN TO THE WARNED AREA THROUGH 430 PM.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POAGES
MILL...STARKEY AND CLEARBROOK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3722 7990 3724 7985 3712 7986 3711 8012
3712 8013 3724 8005
$$000
WGUS71 KRNK 071954
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT MON JUL 7 2008
VAC067-161-072002-
/O.CAN.KRNK.FF.W.0035.000000T0000Z-080707T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN VA-ROANOKE VA-
352 PM EDT MON JUL 7 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
ROANOKE AND NORTHWESTERN FRANKLIN COUNTIES...
AT 350 PM...RADAR INDICATED THAT A SECOND CLUSTER OF THUNDERSTORMS
WITH HEAVY RAIN IS PASSING NORTH OF THE WARNED AREA. SINCE NO
FLOODING WAS REPORTED FROM THE HEAVY RAIN BETWEEN 130 AND 230 PM
THIS AFTERNOON...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3722 7990 3724 7985 3712 7986 3711 8012
3712 8013 3724 8005
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 11:20 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 11:20 AM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1120 AM EDT MON JUL 7 2008 .SYNOPSIS... A SLOW MOVING UPPER LEVEL LOW WILL TRAVERSE THE AREA THE NEXT FEW DAYS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL REMAIN VERY WARM AND HUMID AS SOUTHERLY FLOW CONTINUES DURING THE PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MODIFIED 12Z SOUNDINGS FROM RNK AND GSO SHOW MODERATE INSTABILITY AGAIN THIS AFTERNOON WITH CAPES FROM AROUND 1500 J/KG...TO POSSIBLY 2500 IN THE PIEDMONT. WITH UPPER LOW RIGHT OVER THE AREA...STEERING WINDS WILL BE VERY WEAK...SO STORM MOTION WILL BE SLOWLY EASTWARD. IN ADDITION...PROPAGATION VECTORS ARE ALSO VERY WEAK AND ERRATIC AS WOULD BE EXPECTED WITH AN UPPER LOW OVER THE AREA....SO ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR VERY HEAVY DOWNPOURS. AT LEAST THE PW ATS ARE NOT ELEVATED- JUST PRONGED TO BE AROUND 1.4 OR 1.5 THIS AFTERNOON...NEAR NORMAL FOR JULY. FFG IS ALSO QUITE HIGH EXCEPT IN THE ISOLATED LOCATIONS WHERE WE HAVE HAD HEAVY DOWNPOURS PAST FEW DAYS. WILL KEEP MENTION IN THE WHO- JUST ADDED IT TO THE WEATHER FOR THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS PAST FEW DAYS HAVE BEEN STRONG ENOUGH TO HAVE WET MICRO BURSTS AND IN ADDITION...OUR MID LEVEL AIRMASS TODAY IS DRIER THAN PAST FEW DAYS...SO I WILL ADD IN GUSTY WINDS TO THE WEATHER GRIDS. I EXPECT A FEW OF THE STORMS LATE THIS AFTERNOON AND EARLY EVENING TO HAVE STRONG POSSIBLY DAMAGING WINDS...SO WILL ADD TO THE HWO. I RAISED POPS A BIT- LOOKS LIKE THE BEST LOW LEVEL CONVERGENCE/FORCING OCCURS IN THE MTNS EARLY AFTERNOON...AND THEN SHIFTS EAST INTO THE FOOTHILL AND PIEDMONT LATE AFTERNOON INTO EARLY EVENING. HAVE KEPT POPS TO CHC...BU T RAISED TO 50 PCT IN MOST OF THE FOOTHILLS AND PIEDMONT. WILL WORD AS SCATTERED RATHER THAN CHC. FCST MAX TEMPS LOOK IN LINE WITH 12Z SOUNDINGS...SO WILL MAKE ONLY MINOR CHANGES TO TEMPS. NOT MUCH CHANGE IN THE SYNOPTIC PATTERN THE NEXT TWO DAYS AS THE UPPER LOW OVER THE EASTERN OH VALLEY DRIFTS EVER SO SLOWLY TO THE EAST. THE UPPER LOW FINALLY REACHES A POSITION ALONG THE EASTERN SEABOARD BY EARLY WEDNESDAY ACCORDING TO ALL THE MAJOR MODELS. SENSIBLE WEATHER WILL BE DRIVEN PRIMARILY BY SUB SYNOPTIC FEATURES SUCH AS OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING. SURFACE DEWPOINTS RANGE FROM ABOUT 60 TO 70 DEGREES PROVIDING PLENTY OF MOISTURE FOR ANY STORMS THAT DO DEVELOP...WITH THE ABUNDANT MOISTURE...DECENT LOW-LEVEL LAPSE RATES AND INSTABILITY SOME STORMS COULD REACH SEVERE CRITERIA ALTHOUGH SPC SEEMS TO HAVE DISCOUNTED THE LIKELIHOOD OMITTING EVEN A SEE TEXT FOR TODAY. ISOLATED HEAVY RAINFALL STILL A POSSIBILITY WITH PWATS RANGING FROM 1.25 TO 1.50 INCHES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... AREA REMAINS IN A SEE TEXT OUTLOOK FROM SPC FOR DAY 2 AS UPPER TROUGH AXIS PIVOTS SLOWLY ACROSS THE AREA AND WIND SHEAR PARAMETERS BECOME SLIGHTLY MORE FAVORABLE. SB CAPES TUE AFTERNOON FORECAST TO REACH ANYWHERE FROM 1000 TO 2000 J/KG ACROSS THE CWA SO STORMS COULD APPROACH SEVERE. LITTLE CHANGE IN AVAILABLE MOISTURE ALSO SUGGESTS THAT POCKETS OF HEAVY RAINFALL AGAIN POSSIBLE TUESDAY AFTERNOON. TEMPERATURES THROUGH THE PERIOD WILL BE SIMILAR TO THIS PAST WEEKENDS TEMPERATURES. MUGGY OVERNIGHTS IN THE 60S TO LOWER 70S. DAYTIME TEMPERATURES WILL BE BELOW NORMAL IF SHOWERS COME ACROSS EARLY TO ABOVE NORMAL IF THEY ARRIVE LATE. GENERALLY 80S ACROSS THE MOUNTAINS TO 90 IN THE PIEDMONT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WITH LITTLE UPPER LEVEL SUPPORT AND A WEST TO EAST ORIENTATION OF FRONT...THE BOUNDARY WILL LIKELY ARRIVE AT LEAST 6 HRS SLOWER THAN MODELS...WHICH IS A TYPICAL BIAS. WITH DOWNSLOPING FLOW...SHWS/TSTORMS MAY TAKE A LITTLE LONGER TO MAKE IT ACROSS THE BLUE RIDGE...AND MORE SUNSHINE IN THOSE PARTS COULD ALLOW STRONGER STORMS TO FIRE THERE LATE PM AND EARLY EVENING. WENT A FEW DEGREES ABV GUIDANCE ON MAX WED AND MIN THURS MORNING. A WEAK HIGH PRESSURE SYSTEM WILL BUILD IN THURSDAY NIGHT INTO FRIDAY NIGHT. THIS SHOULD BRING SOME TRANQUIL WEATHER IN FOR 24-36 HOURS. HOWEVER...UPPER LEVEL RIDGE BUILDING OVER THE GULF COAST AND ZONAL FLOW OVER THE AREA...COULD BRING STORMS INTO THE REGION BY FRIDAY NIGHT. THESE STORMS WILL GET ORGANIZED IN THE MISSISSIPPI VALLEY AND TRACK TO THE MID ATLANTIC REGION FRIDAY NIGHT AND INTO SATURDAY. THESE STORMS WILL LIKELY TRACK ALONG THE OLD WEDNESDAY FRONTAL BOUNDARY...WHICH COULD BE RETREATING THROUGH THE CWA DURING THIS TIME. DESPITE A COLD FRONTAGE PASSAGE MID WEEK...TEMPERATURES WILL HOVER NEAR NORMAL THROUGH NEXT WEEKEND. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... BRIEF PERIOD OF IFR OR MVFR EARLY THIS MORNING WILL YIELD TO IFR DURING THE DAY. SCATTERED SHOWERS IN THE FORECAST AGAIN TODAY BUT DIFFICULT TO PINPOINT SO INCLUDED CB IN CLOUD GROUPS DURING THE AFTERNOON AT ALL TAF SITES. BRIEF VSBY/CIG RESTRICTIONS POSSIBLE IN ANY STORMS THAT DO FORM. VARIABLE FOG AND BR BY EALRY MORNING TUESDAY AGAIN THE UPPER TROF IS NOT FORECAST TO MOVE EAST OF THE COUNTY WARNING AREA UNTIL TUESDAY MORNING SO MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. COOL FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS BUT ALLOWING SLIGHTLY DRIER AIR FOR LATE WEEK. && .HYDROLOGY... SEVERAL FLASH FLOOD WARNINGS ISSUED SUNDAY AFTERNOON AND APPARENTLY VERIFIED OVER MERCER AND GILES COUNTY. RADAR RAINFALL AMOUNTS 3 TO 4 INCHES IN SEVERAL HOURS PRODUCED AT LEAST ISOLATED FLOODING...ALTHOUGH THE HIGHEST RAIN GAGE REPORT WAS 2.49 INCHES AT EADS MILL IFLOWS IN MERCER COUNTY. GAGED STREAM RESPONSE IN THE AREAS OF HEAVY RAIN WAS VERY UNIMPRESSIVE. THE BLUESTONE RIVER AT SPANISHBURG IN MERCER COUNTY ROSE LESS THAN A FOOT...WHILE WALKER CREEK AT BANE IN GILES COUNTY ROSE AROUND 1.5 FEET. STORMS TODAY AND TUESDAY COULD ALSO PRODUCE VERY LOCALIZED FLASH FLOODING PER THE DISCUSSION ABOVE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/PC NEAR TERM...JJ/PC SHORT TERM...PC LONG TERM...KM/RCS AVIATION...KM/PC HYDROLOGY...
Hazardous weather outlook, Jul 7, 6:01 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 601 AM EDT MON JUL 7 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 601 AM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY ACROSS MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 12:05 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1205 PM EDT MON JUL 7 2008 VAZ012-013-015-016-071700- GRAYSON VA-WYTHE VA-PULASKI VA-CARROLL VA- 1205 PM EDT MON JUL 7 2008 ...STRONG STORMS MOVING THROUGH THE AREA... AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MAX MEADOWS TO FRIES...MOVING EAST AT 12 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...BYLLESBY AT 1210 PM EDT...GRAHAMS FORGE AT 1215 PM EDT...GALAX CITY AT 1225 PM EDT...PATTERSON...WOODLAWN AT 1245 PM EDT...SYLVATUS...ALLISONIA AT 1250 PM EDT...HILLSVILLE AT 100 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV.
Special weather statement, Jul 7, 12:26 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1226 PM EDT MON JUL 7 2008 VAZ012-013-015-016-071730- GRAYSON VA-WYTHE VA-PULASKI VA-CARROLL VA- 1226 PM EDT MON JUL 7 2008 ...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN IN THE AREA... AT 1226 PM EDT...HEAVY RAIN WAS FALLING FROM A LINE OF THUNDERSTORMS EXTENDING FROM 8 MILES SOUTH OF MAX MEADOWS TO IVANHOE...TO FRIES. THE STORMS WERE MOVING SLOWLY EASTWARD. RADAR ESTIMATED RAINFALL AMOUNTS OF OVER AN INCH IN LESS THAN 30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THESE STORMS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
Special weather statement, Jul 7, 12:33 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1233 PM EDT MON JUL 7 2008 WVZ045-071730- GREENBRIER WV- 1233 PM EDT MON JUL 7 2008 ...SLOW MOVING THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL... AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 5 MILES NORTHWEST OF LEONARD...THAT WERE NEARLY STATIONARY. RADAR ESTIMATED RAINFALL AMOUNTS OF OVER AN INCH IN LESS THAN 30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
Special weather statement, Jul 7, 12:47 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1247 PM EDT MON JUL 7 2008 WVZ042-071745- MERCER WV- 1247 PM EDT MON JUL 7 2008 ...SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAINFALL... AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF PRINCETON...OR ABOUT OVER OAKVALE...MOVING EAST AT 3 MPH. RADAR ESTIMATED RAINFALL AMOUNTS OF OVER AN INCH IN LESS THAN 30 MINUTES. THIS WILL CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY THOSE AREAS THAT SAW HEAVY RAIN YESTERDAY. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. JJ
Special weather statement, Jul 7, 1:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 103 PM EDT MON JUL 7 2008 VAZ010>014-017-WVZ042-044-071800- WYTHE VA-FLOYD VA-PULASKI VA-BLAND VA-GILES VA-MERCER WV-MONROE WV- MONTGOMERY VA- 103 PM EDT MON JUL 7 2008 ...THUNDERSTORMS PRODUCING HEAVY RAINS AND GUSTY WINDS... AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF NARROWS TO ALLISONIA...MOVING NORTHEAST AT 16 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...THESSALIA...GLEN LYN AT 110 PM EDT... RICH CREEK...NARROWS AT 115 PM EDT...PETERSTOWN...DUBLIN AT 120 PM EDT...POPLAR HILL AT 125 PM EDT...CLAYTOR LAKE STATE PARK... PEARISBURG AT 130 PM EDT...CLAYTOR DAM AT 140 PM EDT... EXPECT RAINFALL AMOUNTS OF OVER ONE INCH PER HOUR AND WIND GUSTS TO 40 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
Special weather statement, Jul 7, 1:12 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 112 PM EDT MON JUL 7 2008 VAZ022-071815- ROANOKE VA- 112 PM EDT MON JUL 7 2008 ...SLOW MOVING THUNDERSTORM IS PRODUCING HEAVY RAIN... AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHWEST OF BOONES MILL...OR ABOUT 3 MILES SOUTHEAST OF POAGES MILL...MOVING SOUTH AT 4 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...SOUTHERN ROANOKE. EXPECT RAINFALL AMOUNTS OF TWO INCHES THROUGH 2:15 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:55 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 65 min |
| Jul 7, 1:19 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 56 min |
| Jul 7, 1:32 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Roanoke, City of Roanoke | 58 min |
| Jul 7, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig | 54 min |
| Jul 7, 1:48 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd | 41 min |
| Jul 7, 1:59 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 61 min |
| Jul 7, 2:20 PM EDT | Flash Flood Warning | RNK | Floyd, Franklin, Patrick | 2 hr |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 66 min |
| Jul 7, 2:28 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 62 min |
| Jul 7, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 54 min |
| Jul 7, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Rockbridge | 34 min |
| Jul 7, 3:06 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 54 min |
| Jul 7, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 60 min |
| Jul 7, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 87 min |
| Jul 7, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Lexington | 54 min |
| Jul 7, 3:53 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, City of Covington | 51 min |
| Jul 7, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Pittsylvania | 64 min |
| Jul 7, 4:30 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 18 min |
| Jul 7, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 62 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge | 38 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Pulaski | 55 min |
| Jul 7, 4:57 PM EDT | Flash Flood Warning | RNK | Rockbridge | 101 min |
| Jul 7, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 53 min |
| Jul 7, 5:27 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 63 min |
| Jul 7, 5:42 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 52 min |
| Jul 7, 6:03 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 57 min |
| Jul 7, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 59 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 54 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.